Georgia, 2006Damaging Wind in Georgia, August 5, 2006
August 5, 2006 · NWS CAE · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before the first event at Aug 5, 12:53 PM EST, 2 hours 46 minutes earlier.
Area forecast discussion, Aug 5, 12:53 PM EST, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
153 PM EDT SAT AUG 5 2006
.SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...
FRONTAL BOUNDARY STRETCHED ACROSS THE NORTHERN FORECAST AREA.
MOSTLY CLOUDY SKIES NOTED ACROSS THE NORTH. AREAS SOUTH OF THE
FRONT WARMING UP. LOW LEVEL DOWNSLOPE FLOW REPLACED BY LIGHT EAST
WIND...SO MAX TEMPS NOT AS HIGH AS YESTERDAY...BUT HEAT INDEX VALUES
ARE REACHING ADVISORY CRITERIA ACROSS THE EASTERN AND SOUTHERN TIER
FA. HEAT ADVISORY WILL CONTINUE THERE UNTIL 7PM TODAY. EXPECTING
SCATTERED THUNDERSTORMS TO DEVELOP THIS AFTERNOON. SPC HAS REGION IN
SLIGHT RISK. DRY MID LEVEL AIR AVAILABILITY MAY RESULT IN A FEW OF
THE STORMS BECOMING SEVERE. FRONT APPEARS TO HANG AROUND SUNDAY.
GRADUAL STRENGTHENING OF THE UPPER LEVEL RIDGE NOTED LATE SUNDAY
INTO MONDAY. FRONT MAY BEGIN TO BECOME DIFFUSE MONDAY. WENT WITH
MODEL CONSENSUS IN THE SHORT RANGE WHICH IS GENERALLY A
CLIMATOLOGICAL FORECAST.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
MODELS CONTINUE TO INDICATE UPPER RIDGE RETROGRADING INTO THE
LOWER MISS VALLEY/PLAINS DURING THE PERIOD...WITH TROFINESS
DEVELOPING ALONG THE EAST COAST. THIS MAY ALLOW A SERIES OF UPPER
DISTURBANCES/SURFACE FEATURES TO AFFECT US DURING THE PERIOD. ONE
BOUNDARY COMES DOWN IN THE TUE/WED TIME FRAME. ACCEPTED HPC
GUIDANCE.
&&
.AVIATION...
WEAK FRONTAL BOUNDARY ACROSS THE AREA SHOULD DISSIPATE. PLENTY OF
LOW LEVEL MOISTURE WITH UNSTABLE AIRMASS SHOULD ALLOW SCATTERED
TSTMS TO DEVELOP THIS AFTERNOON INTO THE EVENING. HAVE INCLUDED CB
IN ALL TAFS. CLOUDS 3 TO 5 THOUSAND FEET SCT/BKN. VSBYS UNRESTRICTED
EXCEPTED IN TSTMS. EXPECT MVFR FOG TO DEVELOP AFTER 09Z. VSBYS COULD
LOWER TO IFR AT KAGS AND KOGB. MAY SEE AREAS OF CEILING BELOW 1000
FEET TOWARD DAYBREAK. WAS NOT CONFIDENT TO INCLUDE IFR CEILINGS IN
TAFS LATE TONIGHT.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...HEAT ADVISORY CONTINUES UNTIL 7PM TODAY EAST AND SOUTH.
GA...HEAT ADVISORY CONTINUES UNTIL 7PM TODAY CENTRAL AND SOUTH.
&&
Hazardous weather outlook, Aug 5, 4:16 AM EST, 11 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
516 AM EDT SAT AUG 5 2006
GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-060900-
AIKEN SC-BAMBERG SC-BARNWELL SC-BURKE GA-CALHOUN SC-CHESTERFIELD SC-
CLARENDON SC-COLUMBIA GA-EDGEFIELD SC-FAIRFIELD SC-KERSHAW SC-
LANCASTER SC-LEE SC-LEXINGTON SC-LINCOLN GA-MCCORMICK SC-MCDUFFIE GA-
NEWBERRY SC-ORANGEBURG SC-RICHLAND SC-RICHMOND GA-SALUDA SC-
SUMTER SC-
516 AM EDT SAT AUG 5 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA
AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA.
.DAY ONE...TODAY AND TONIGHT
SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON....ESPECIALLY
ACROSS THE CENTRAL SAVANNAH RIVER AREA. DAMAGING DOWNBURST WINDS
AROUND 60 MPH THE PRIMARY THREAT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.
In the hours before
Special weather statement, Aug 5, 12:13 PM EST, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
113 PM EDT SAT AUG 5 2006
GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
052330-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING...
SUMMERTON...BAMBERG...DENMARK
113 PM EDT SAT AUG 5 2006
..SEVERE WEATHER OUTLOOK...
A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON...
THE AIRMASS ACROSS CENTRAL SOUTH CAROLINA AND GEORGIA WILL BE
MODERATELY UNSTABLE THIS AFTERNOON. A WEAK FRONTAL BOUNDARY WILL
LINGER ACROSS THE AREA. THIS BOUNDARY WILL BE THE FOCUS FOR
SCATTERED THUNDERSTORMS...ESPECIALLY ACROSS THE CENTRAL SAVANNAH
RIVER AREA AND THE SOUTHERN MIDLANDS. A FEW STORMS MAY BECOME SEVERE
WITH DAMAGING DOWNBURST WINDS AROUND 60 MPH BEING THE PRIMARY THREAT.
EMERGENCY MANAGEMENT AND SPOTTERS SHOULD BE PREPARED FOR POSSIBLE
ACTIVATION THIS AFTERNOON. LISTEN TO NOAA WEATHER RADIO OR LOCAL
TV AND RADIO FOR LATER STATEMENTS AND POSSIBLE SEVERE WEATHER WATCHES
AND WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LM
Special weather statement, Aug 5, 1:51 PM EST, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
251 PM EDT SAT AUG 5 2006
SCZ025-030-051915-
AIKEN-EDGEFIELD-
251 PM EDT SAT AUG 5 2006
...A STRONG THUNDERSTORM WAS AFFECTING AIKEN AND EDGEFIELD
COUNTIES...
AT 245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTH OF RIDGE SPRING...OR 12 MILES
SOUTHWEST OF BATESBURG. THIS STORM WAS NEARLY STATIONARY.
WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
LM
Special weather statement, Aug 5, 2:42 PM EST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
342 PM EDT SAT AUG 5 2006
SCZ030-052015-
AIKEN-
342 PM EDT SAT AUG 5 2006
...A STRONG THUNDERSTORM WAS AFFECTING AIKEN COUNTY...
AT 333 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES SOUTHEAST OF RIDGE SPRING...OR 17 MILES
NORTHEAST OF AIKEN. THIS STORM WAS NEARLY STATIONARY.
WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
LM
Special weather statement, Aug 5, 2:45 PM EST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
345 PM EDT SAT AUG 5 2006
SCZ031-052015-
SUMTER-
345 PM EDT SAT AUG 5 2006
...A STRONG THUNDERSTORM WAS AFFECTING SUMTER COUNTY...
AT 337 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTH OF OAKLAND...OR 12 MILES SOUTH OF
CAMDEN. THIS STORM WAS NEARLY STATIONARY.
WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
LM
Special weather statement, Aug 5, 3:27 PM EST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
427 PM EDT SAT AUG 5 2006
GAZ064-SCZ018-025-052100-
COLUMBIA-EDGEFIELD-MCCORMICK-
427 PM EDT SAT AUG 5 2006
...A STRONG THUNDERSTORM WAS AFFECTING COLUMBIA...EDGEFIELD AND
MCCORMICK COUNTIES...
AT 420 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTH OF EVANS...MOVING WEST AT 5 MPH.
WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
LM
Special weather statement, Aug 5, 3:39 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
439 PM EDT SAT AUG 5 2006
SCZ027-037-052130-
CALHOUN-LEXINGTON-
439 PM EDT SAT AUG 5 2006
...STRONG THUNDERSTORMS WILL IMPACT LEXINGTON COUNTY AND CALHOUN
COUNTY THROUGH 530 PM EDT...
AT 439 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR THE LEXINGTON AND CALHOUN COUNTY LINE
BETWEEN GASTON AND SANDY RUN. THE STORM WAS SHOWING LITTLE MOVEMENT.
EXPECT WIND GUSTS NEAR 50 MPH...FREQUENT CLOUD-TO-GROUND
LIGHTNING...AND VERY HEAVY RAIN WITH THIS THUNDERSTORM. PONDING OF
WATER WILL OCCUR IN POOR-DRAINAGE AREAS.
LISTER FOR LATER STATEMENTS OR POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
RJL
Thunderstorm Wind, Columbia
- When
- August 5, 3:39 PM EST
- Where
- Columbia County, 3 mi NE of Evans
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 33.567, -82.100
SKYWARN spotter reported large limbs down on hwy 28 and a semi truck overturned on Bobby Jones Expressway due to heavy rain.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Minnesota, August 5, 2006$21 million · F3 · 34 events
- Hail and Damaging Winds in Georgia, August 5, 2006$869,000 · 52 kt wind · 19 events
- Damaging Wind in Mississippi, August 5, 2006$400,000 · 60 kt wind · 1 event
- Damaging Winds in Louisiana, August 5, 2006$305,000 · 60 kt wind · 4 events
- Damaging Wind in Mississippi, August 5, 2006$200,000 · 60 kt wind · 1 event
- Damaging Wind in Alabama, August 5, 2006$200,000 · 70 kt wind · 1 event
- Wildfire in California, August 5 to 8, 20061 injured · $125,000 · 1 event
- Tornadoes and Hail in North Dakota, August 5, 2006F1 · 17 events
- Lightning Strike in Tennessee, August 5, 2006$60,000 · 1 event
- Lightning Strike in Alabama, August 5, 2006$20,000 · 1 event
- Lightning Strike in Alabama, August 5, 2006$20,000 · 1 event
- Damaging Wind in Mississippi, August 5, 2006$15,000 · 52 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5521889.